Funnel Cloud, Camden
- When
- October 3, 5:45 PM EST
- Where
- Camden County, St Marys
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.923, -81.636 (the zone’s center; the record gives no point)
Fire Rescue reported a funnel cloud that almost touched down along Point Peter Road.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Fire Rescue reported a funnel cloud that almost touched down along Point Peter Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 3, 1:15 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SUN OCT 3 2004 .SHORT TERM...CONVECTIVE INITIATION OCCURRING IN LARGELY THE SAME AREA AS THIS TIME YESTERDAY WITH MAIN ACTIVITY ALONG THE WEST COAST SEA BREEZE MOVING INTO GILCHRIST COUNTY. ETA12 IS DOING A GOOD JOB DEPICTING THIS ZONE...PRODUCED BY AN EMBEDDED SHORT WAVE AND CONVERGENT BOUNDARY IN CONJUNCTION WITH SEA BREEZE. EXPECT THIS AREA TO FILL IN ALONG THE SUWANNEE VALLEY AND TOWARD THE NORTHEAST FLORIDA COAST LATER THIS EVENING. ELSEWHERE...CONVECTION DEVELOPING ALONG THE I-75 AND I-16 JUNCTION IN SOUTH GEORGIA ALONG FRONTAL BOUNDARY AND MOVING SLOWLY SOUTHEAST. A LARGE MAJORITY OF THE UPPER LEVEL ENERGY IS FORECAST TO SHIFT EASTWARD OFF THE ATLANTIC COAST LEAVING MAINLY THE FRONT TO FOCUS CONVERGENCE ALONG WITH INSTABILITY. ALTHOUGH CONVECTION SHOULD LINGER INTO THE OVERNIGHT HOURS A BIT LONGER THAN LAST NIGHT...FRONT SHOULD HELP PUSH SHOWERS SOUTH AND EAST OF THE AREA DURING THE EARLY MORNING HOURS. WILL ALSO BE DEALING WITH FOG POTENTIAL OVERNIGHT AND GUIDANCE NUMBERS ARE IN FAVOR OF DEVELOPMENT. INITIALLY...CONDITIONS LOOK RATHER UNFAVORABLE FOR FOG FORMATION...BUT AS ENERGY SLIPS BY TO THE EAST...THERE MAY BE AN AREA OF SUBSIDENCE AIDING IN DEVELOPMENT. GFS LESS AGGRESSIVE ON SWEEPING MOISTURE AXIS SOUTHWARD AND KEEPS IN SLIGHT CHANCE POPS OVER THE SOUTHERN ZONES DURING THE AFTERNOON. WITH GENERALLY LIGHT FLOW...FEEL THE SEABREEZE WILL FORM ALONG BOTH COASTS AND GENERATE CONVECTION LATE IN THE DAY OVER THE INTERIOR SOUTH. WILL GO WITH THE WARMER ETA NUMBERS FOR AFTERNOON HIGHS AS NORTHWEST FLOW AND PLENTY OF SUNSHINE PUSH THE MERCURY TOWARD 90 DEGREES OVER THE EXTREME SOUTH. BIG MODEL DIFFERENCES EMERGE BY THE LATTER HALF OF THE WORK WEEK AS THE ETA PROGS A LARGE DOME OF HIGH PRESSURE OVER THE MIDWEST JUST AS THE GFS DOES...BUT THE ETA IS MUCH LESS AGGRESSIVE ON BRIDGING THE HIGH SOUTHWARD OVER OUR AREA. IT IS NOT UNTIL THURSDAY WITH THE ETA12 THAT THE HIGH WEDGES DOWN THE COAST TO AFFECT OUR WEATHER. FOR NOW... WILL GENERALLY USE A BLEND WITH LIGHTER EAST TO NORTHEAST FLOW PRODUCING ISOLATED SHOWER ACTIVITY MAINLY ALONG THE COAST. .LONG TERM...DIFFERENCES CONTINUE INTO THE WEEKEND AS THE GFS PROGS A LARGE SOUTHERN STREAM SYSTEM DEVELOPING ALONG THE SOUTHERN GULF COAST. THE DGEX IS VERY SUBDUED WITH THIS FEATURE AND WILL LEAVE IN GENERIC SCATTERED POPS FOR NOW.&& .MARINE...NW FLOW INDICATED IN THE OFFSHORE WATERS AND E COAST SEA BREEZE AFFECTING NEARSHORE WATERS AT THIS TIME. SEAS AROUND 2-3 FT WITH 3 FT OF MOSTLY SWELL. EXPECT WINDS TO BECOME ELY THIS EVENING BEFORE SHIFTING TO SW AND W BY MORNING. FRONTAL BOUNDARY WILL SAG SWD TONIGHT THEN STALL. FRONT PUSHES THROUGH THE AREA BY TUE WITH WIND SHIFT TO NELY. USED A BLEND OF ETA AND GFS RUNS TO AS WINDS SHIFT ON TUE. SCA CONDS SUPPORTED BY TIGHTER PRES GRADIENT SETTING UP ON WED. TWEAKED WNA WAVE GUIDANCE UP SLIGHTLY FOR LINGERING SWELL AND ALSO DURING NE FLOW AS LATEST RUN SEEMED 1-2 FT TOO LOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 86 59 87 / 20 10 00 10 SSI 70 86 67 83 / 30 10 00 20 JAX 67 88 64 85 / 30 20 00 20 SGJ 70 85 67 82 / 40 20 00 20 GNV 67 89 63 85 / 30 20 00 20 OCF 68 90 64 87 / 30 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...DEESE MARINE/FIRE WEATHER...SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1027 AM EDT SUN OCT 3 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1027 AM EDT SUN OCT 3 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MOST RIVERS REMAIN ABOVE FLOOD STAGE... ...PATCHY DENSE FOG POSSIBLE TONIGHT... MOST AREA RIVERS REMAIN ABOVE FLOOD STAGE TODAY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. A WEAK COLD FRONT OVER THE TENNESSEE VALLEY WILL SAG SOUTHWARD TODAY AND INTO SOUTH GEORGIA BY EARLY THIS EVENING. AHEAD OF THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ONCE AGAIN ALONG THE SEABREEZE BOUNDARIES WITH INLAND LOCATIONS HAVING THE BEST CHANCE. ISOLATED STORMS COULD BECOME STRONG WITH WINDS TO 40 MPH ALONG WITH CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. THE STORMS WILL MOVE TO THE SOUTHEAST AROUND 10 TO 15 MPH. AS THE FRONT DRIFTS INTO THE AREA EARLY TONIGHT...ADDITIONAL SHOWERS AND POSSIBLY A THUNDERSTORM WILL BE GENERATED. THIS ACTIVITY SHOULD BE ON THE WANE AFTER MIDNIGHT. LOCALLY DENSE FOG WILL AGAIN REDUCE THE VISIBILITY TO BETWEEN ONE-QUARTER AND THREE-QUARTERS OF A MILE IN A FEW LOCATIONS AFTER MIDNIGHT. SUDDEN CHANGES IN VISIBILITY ARE POSSIBLE AND MOTORISTS SHOULD REMAIN ALERT FOR THIS POSSIBILITY. THE FOG WILL LIKELY BE THICKEST NEAR LAKES...PONDS...RIVERS AND LOW SPOTS IN THE ROADWAY. THE FOG WILL DISSIPATE BETWEEN 8 AM AND 9 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... MOST AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE DURING THE PERIOD. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 PM EDT SUN OCT 3 2004 FLZ024-GAZ164-032230- CHARLTON GA-NASSAU FL- 600 PM EDT SUN OCT 3 2004 ...A SIGNIFICANT WEATHER ALERT CONTINUES FOR NASSAU AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM HILLIARD TO 10 MILES WEST OF ST. GEORGE...OR ALONG A LINE EXTENDING FROM HILLIARD TO 20 MILES SOUTHWEST OF HILLIARD...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...ST. GEORGE AND CALLAHAN THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EDT SUN OCT 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL DOVER BLUFF 31.02N 81.53W
10/03/2004 0.75 INCH CAMDEN GA STORM CHASER
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 613 PM EDT SUN OCT 3 2004 FLZ025-032300- DUVAL FL- 613 PM EDT SUN OCT 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF NORMANDY...OR ABOUT 9 MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING SOUTH 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RIVERSIDE...ORTEGA...NORMANDY AND JACKSONVILLE HEIGHTS THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 PM EDT SUN OCT 3 2004 FLZ024-GAZ164-032315- CHARLTON GA-NASSAU FL- 623 PM EDT SUN OCT 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT... AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF ST. GEORGE...OR ABOUT 10 MILES SOUTHWEST OF HILLIARD...MOVING SOUTH 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE...NASSAU VILLAGE-RATLIFF...CALLAHAN AND BRYCEVILLE THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 628 PM EDT SUN OCT 3 2004 GAZ165-166-032315- COASTAL CAMDEN GA-INLAND CAMDEN GA- 628 PM EDT SUN OCT 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT... AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF COLESBURG...OR ABOUT 5 MILES SOUTH OF WOODBINE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE...KINGSLAND... KINGS BAY BASE...HARRIETTS BLUFF AND COLESBURG THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 644 PM EDT SUN OCT 3 2004 FLZ032-037-032315- CLAY FL-PUTNAM FL- 644 PM EDT SUN OCT 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLAY AND NORTHERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 644 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES NORTHWEST OF BOSTWICK...OR ABOUT 16 MILES NORTH OF PALATKA...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BOSTWICK THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 49 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430891.